MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; catheter, coronary, atherectomy
Model Number H749394671500
Medical Device Problem Codes Fluid/Blood Leak (1250); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 28aug2026.It was reported that a fluid leak occurred.The 75% stenosed target lesion was located in the moderately tortuous and severely calcified left coronary artery.A 1.50mm rotapro was selected for use.During the procedure while outside the patient, when performing air removal on the advancer, near the tube where the rota cocktail flows, rota solution was leaking out.The procedure was completed with another of the same device and no patient complications were reported.However, device analysis revealed the sheath was torn at 20.6cm.
 
Additional Manufacturer Narrative
With all the available information, boston scientific concludes: device analysis findings: the device was returned for analysis.A visual inspection of the device found that at 17.2cm, 17.8cm, 18.2cm, 19.3cm, and 20.3cm distal from the strain relief, the sheath was kinked and worn.At 20.6cm the sheath was torn.Additionally, the sheath was contaminated as blood was present.The coil was stretched from the handshake connection to the burr end of the device.Device history record (dhr) review: review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.It was considered likely that the reported events and the condition of the returned device occurred due to procedural factors which can include device interaction and device testing.

Brand Name
ROTAPRO?
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50820255
Report Number2124215-2026-49982
Device Sequence Number15990528
Product Code MCX
UDI-Device Identifier08714729999577
UDI-Public(01)08714729999577(17)280224(10)38677310
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394671500
Device Catalogue NumberH749394671500
Device Lot Number0038677310
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown